Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Strongly essential flows on irreducible parabolic geometries

Authors: Karin Melnick and Katharina Neusser
Journal: Trans. Amer. Math. Soc. 368 (2016), 8079-8110
MSC (2010): Primary 53B15; Secondary 37C10
Published electronically: April 15, 2016
MathSciNet review: 3546794
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the local geometry of irreducible parabolic geometries admitting strongly essential flows; these are flows by local automorphisms with higher-order fixed points. We prove several new rigidity results and recover some old ones for projective and conformal structures, which show that in many cases the existence of a strongly essential flow implies local flatness of the geometry on an open set having the fixed point in its closure. For almost c-projective and almost quaternionic structures we can moreover show flatness of the geometry on a neighborhood of the fixed point.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53B15, 37C10

Retrieve articles in all journals with MSC (2010): 53B15, 37C10

Additional Information

Karin Melnick
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742

Katharina Neusser
Affiliation: Mathematical Sciences Institute, Australian National University, Canberra, ACT 0200, Australia
Address at time of publication: Mathematical Institute, Charles University, Sokolovská 83, Praha, Czech Republic

Received by editor(s): January 13, 2015
Received by editor(s) in revised form: May 7, 2015
Published electronically: April 15, 2016
Additional Notes: The first author was partially supported during work on this project by a Centennial Fellowship from the American Mathematical Society and by NSF grants DMS-1007136 and 1255462
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society